Title

Optimal Investment-Reinsurance Policy with Regime Switching and Value-At-Risk Constraint

Document Type

Article

Publication Date

9-1-2020

Publication Title

Journal of Industrial & Management Optimization

Volume

16

Issue

5

First page number:

2195

Last page number:

2211

Abstract

This paper studies an optimal investment-reinsurance problem for an insurance company which is subject to a dynamic Value-at-Risk (VaR) constraint in a Markovian regime-switching environment. Our goal is to minimize its ruin probability and control its market risk simultaneously. We formulate the problem as an infinite horizontal stochastic control problem with the constrained strategies. The dynamic programming technique is applied to derive the coupled Hamilton-Jacobi-Bellman (HJB) equations and the Lagrange multiplier method is used to tackle the dynamic VaR constraint. Furthermore, we propose an efficient numerical method to solve those HJB equations. Finally, we employ a practical example from the Korean market to verify the numerical method and analyze the optimal strategies under different VaR constraints.

Keywords

Investment-Reinsurance; Ruin Probability; Regime-Switching; Value-At-Risk; Dynamic Programming; Lagrangian Method

Disciplines

Mathematics | Physical Sciences and Mathematics

Language

English

UNLV article access

Search your library

Share

COinS